Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Mar 25, 2017, 3:32 AM CDT for McDonald County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2017, 3:32 AM CDT (08:32 UTC)
- Expired
- Mar 25, 2017, 4:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
County McDonald County, MO
The radar
The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
394 WWUS83 KSGF 250832 SPSSGF Special Weather Statement National Weather Service Springfield MO 332 AM CDT SAT MAR 25 2017 MOZ101-250900- McDonald MO- 332 AM CDT SAT MAR 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCDONALD COUNTY UNTIL 400 AM CDT... At 332 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Grove, or 14 miles west of Pineville, moving north at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Dodge... Cayuga... Tiff City... PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Springfield. && LAT...LON 3676 9462 3677 9453 3676 9452 3654 9462 TIME...MOT...LOC 0832Z 193DEG 23KT 3662 9464 $$ Hatch
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 25, 3:07 AM CDT, 25 minutes earlier.
Area forecast discussion, Mar 25, 3:07 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Springfield MO 307 AM CDT Sat Mar 25 2017 .SYNOPSIS... Issued at 232 AM CDT Sat Mar 25 2017 Larger band of showers and storms has shifted eastward into eastern MO this morning with another area of storms developing over northeast OK / southeast KS underneath the cutoff low pressure system affecting the region. Stronger storms developed further to the south over central AR / Northern LA in the vicinity of a 50 knot low level jet and low level moist axis over the lower Miss Valley. Rainfall totals so far averaged around three quarters of an inch over eastern and central portions of the forecast area, with higher amounts around one and a half to two inches along an axis from Gravois Mills to Bolivar to Cassville. && .SHORT TERM...(Today and tonight) Issued at 232 AM CDT Sat Mar 25 2017 Precipitation chances and coverage have been the main focus for the short term forecast. As the upper low moves along the Interstate 44 corridor, cooler mid level temperatures will destabilize the region, especially during the afternoon. Even though drier air will be advecting in from the southwest, it looks like there will still be enough moisture around to warrant mainly 30-50% chances for showers with isolated thunderstorms through the afternoon. Will taper precipitation chances from southwest to northeast through the evening as the system exits the region. .LONG TERM...(Sunday through Friday) Issued at 232 AM CDT Sat Mar 25 2017 Model output has been consistent with storm system movement across the region during the upcoming work week, so will keep precipitation chances going pretty much as they have been for the past few days. Late Sunday into Monday, on open upper wave and surface trough will move across the region. Dynamics and instability look pretty meager so don't think we'll see much in the way of severe storms. The following system looks deeper with better instability so will need to watch this one closely, not just for severe potential but also persistent heavy rainfall as it moves slowly eastward, allowing a longer moisture access period. Temperatures through much of next week will remain near to slightly below normal with lower diurnal temperature changes due to increased cloud cover. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1124 PM CDT Fri Mar 24 2017 Storm system currently over Oklahoma is progged to move into eastern Missouri by the end of the forecast period. Conditions range from VFR out west in the dry slot to occasional IFR where rain is still falling or has just ended. With just scattered showers and isolated thunder overnight...will expect mainly VFR with occasional MVFR ceilings. Winds have been rather erratic during the evening and if they go light or calm...could have issues with fog forming locally. As the low passes through on Saturday and wrap around moisture moves in...will see ceilings drop to MVFR in the afternoon and IFR after sundown. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Terry SHORT TERM...Terry LONG TERM...Terry AVIATION...Gaede
Hazardous weather outlook, Mar 24, 10:34 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1034 PM CDT Fri Mar 24 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260345- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1034 PM CDT Fri Mar 24 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Hail risk. Elevated Thunderstorm wind damage risk. Limited Lightning risk. DISCUSSION... A strong storm system approaching the Ozarks from the west will bring chances for strong to isolated severe thunderstorms...mainly east of Highway 63 during the remainder of the overnight hours. The strongest storms will be capable of producing wind gusts over 60 mph and hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Other systems will affect the region Sunday night into Monday and again Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed for the remainder of tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
In the hours before
Special weather statement, Mar 25, 3:32 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Springfield MO 332 AM CDT SAT MAR 25 2017 MOZ101-250900- McDonald MO- 332 AM CDT SAT MAR 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCDONALD COUNTY UNTIL 400 AM CDT... At 332 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Grove, or 14 miles west of Pineville, moving north at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Dodge... Cayuga... Tiff City... PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Springfield. && LAT...LON 3676 9462 3677 9453 3676 9452 3654 9462 TIME...MOT...LOC 0832Z 193DEG 23KT 3662 9464 Hatch
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:18 PM CDT | Special Weather Statement | SGF | Webster, Wright | 42 min |
| Mar 24, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 49 min |
| Mar 24, 10:09 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 29 min |
| Mar 24, 10:49 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 41 min |
| Mar 25, 3:56 AM CDT | Special Weather Statement | SGF | Newton | 49 min |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.